Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
170 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is diarrhea a withdrawal symptom of Ativan and Lexapro?

I have been taking Ativan 1mg as a sleep aide for approximately 6 years. I decided I wanted to come off the medication. Also about 18 mths. ago I was in a stressful job situation and given Lexapro 10mg q day. I also decided to wean myself from this medication. It has been 9 days since my last dose of either med. I have had bouts of diarrhea several times per day for about 1 week. In doing some research I see that diarrhea can be a withdrawal symptom for either medication. What are your thoughts on this? Thank you!
Mon, 29 Jun 2020
Report Abuse
Internal Medicine Specialist 's  Response
Hello,

Yes, it may be a withdrawal symptom or it may be a infection of the stomach. Use tablet Imodium 2 mg for five for five days. Avoid caffeinated drinks and milk products. Use probiotics like tablet Sporulac for five days. If symptoms not improved please consult with your physician he will examine and treat you accordingly.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Penchila Prasad Kandikattu, Internal Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Is diarrhea a withdrawal symptom of Ativan and Lexapro?

Hello, Yes, it may be a withdrawal symptom or it may be a infection of the stomach. Use tablet Imodium 2 mg for five for five days. Avoid caffeinated drinks and milk products. Use probiotics like tablet Sporulac for five days. If symptoms not improved please consult with your physician he will examine and treat you accordingly. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Penchila Prasad Kandikattu, Internal Medicine Specialist